Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Kind Of Skin Rash Is Associated With Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Women and HIV/AIDS

...asrecommended have been found to do as well as HIV+ men. Although treatment seemsto work as well in women, in some cases, the side effects may differ: Rashes: Researchers say that HIV+ womenare more likely than men to experience skin rashes from HIV medications. Liver problems: Women are more likelyto experience liver problems as a medication side effect. In fact, women with a CD4 countabove 250 are warned against starting a regimen...
Ask the Experts

Neviramune

I am HIV positive, was diagnised 6 years ago while i was pregnant. I took medication during my pregnacy to protect my son, who has remained negative on all tests. However, i developed skin rashes (itchy) during use of nevirapine which i did not...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...really came on strong. It is not uncommon for an allergic reaction to be worse on the second exposure to a medicine. These kinds of reactions should not discourage you from trying other medications. There are many options for you to use... Read more »

Skin Rash...Not sure what it is?

Dr.Henry:Im a 22 year old male and have been HIV + for 3 years. I have been on Atripla and Bactrim for the last 18 months. About 6 months ago I began to develop a rash on my upper back and a small portion of my armpit. I originally thought this was...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Skin rashes in axillary region/back are common in general population and perhaps more common in HIV+ persons. Dry skin, folliculitis, Read more »

HIV, Syphlis & Depression

I have recently been diagnosed with HIV & Syphlis. I have gone through the 3 shots but still have a few marks on my body that I feel are related to the syphlis. I dont have my lab numbers back yet, Im suffering depression. I am 36 yrs old, slender...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...It is hard to know what those marks on your skin are without seeing them. Syphilis can cause a skin rash and other assorted skin lesions. It also could have nothing to do with syphilis. Somebody will have to look at them. The treatment Read more »

HIV/MED Related Skin Rash

Recently after having been on a med combo of 3TC+Atazanavir+Viread (T4 >300 VL <50) for 2 years I have developed a skin rash (similar in appearance to acne) on my chest and extreme itching of the arms and inside the upper thighs (without rash). Is...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It is unusual for a skin side effect to develop after 2 years of therapy can it can happen. I recommend seeing a skin specialist to pin down the nature of your rash which can be due to severe dry skin, eosinophilic folliculitis, and other... Read more »
Articles
AIDSinfo

Skin Rash

...FDA are Agenerase, Aptivus, Crixivan, Fortovase, Invirase, Kaletra, Lexiva, Norvir, Reyataz, and Viracept. What kinds of skin rash can anti-HIV medications cause? Anti-HIV medications can cause mild skin rashes as well as serious, even... Read more »
Project Inform

IRIS: A Concern for People Starting HIV Therapy

...symptoms are mostly different than and should not be confused with the possible side effects from starting HIV drugs, like fever or skin rash. If side effects do occur, they usually appear soon after starting your meds. Within a few weeks your... Read more »
The Body

What Are the Symptoms of HIV and AIDS?

...symptoms, some people experience none at all), are almost impossible to tell apart from symptoms you might get if you have another type of viral infection, such as the flu. Symptom Possible Symptom of Flu? Possible Symptom of Acute... Read more »
The Well Project

Hyperlipidemia and HIV/AIDS: High Cholesterol and Triglycerides

...increased risk of heart attacks, for reasons that are notclearly understood While experts agree that heart disease risks are associated with some HIVmedications, there are also important benefits to the heart and immune systemfrom HIV... Read more »
Connect With Others

HIV skin rash

Posted by shinpai, 1 Reply
Does it usually itch? How long does it last? Also yesterday when I sat down to eat a hamburger my teeth hurt with the first couple of bites. It was not a terribly severe pain, but it was ver disconcerting. Sounds familar anyone?? Read more »

Skin Rash

Posted by DJones, 8 Replies
...I have been on Atripla since January. I am also on Fluconazole and Acyclovir. In the last month I have developed a skin rash where the sun seems to hit my skin on my back of my neck where my hair line ends and lower arms. I thought it was... Read more »

Just over a year being HIV +...

Posted by wonderbread, 4 Replies
...a support group and start dealing with it. Since finding out I have more less shut down. In the early part of this year I kind of went on spending spree and racked up an ungodly amount of dept. I guess it was my way of dealing with it or... Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 4 Replies
...I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a Read more »